Discussions that mention synthroid

Hair Loss / Alopecia board


Hi,
I have been taking synthroid for 5 weeks now and I'm still losing a lot of hair. I started losing my hair when I had my thyroid taken out. So, I assumed it was due to being hypo. Now, that I've been on meds for 5 weeks, shouldn't it have stopped? It seems to be falling out worse than ever. Has anyone else who has had hair loss due to hypothyroidism gotten it to stop once on meds?
Thanks,
hilery
How are the other symptoms of hypo responding? You may need another med, like Armour. Yes, I am a pro Armour person, but I did take synthroid for a period of time, and it did not help me. I recently became hyop due to eating soy, and taking my meds with other supplements. My hair was dry and falling out too. I have been ob cytomel plus armour for 7 weeks and I am feeling Much better, and I am seeing less hair falling out.
I'm for Armour too. Always had hair loss and missing eyebrows and lashes on Synthroid and Levoxyl. The drs. say it doesn't have to do with the T4 meds or it's temporary, but it wasn't for me. With no thyroid, I feel that you should take the med that is most like what your thyroid used to produce and that is Armour. I think it's important for bone health in particular. Take care. IWL
Life sucks.
5 months after I got my throid out and feeling o.k on Armour..and all proud that I did my research and got what I thought was best..
now my hair is falling out and this last month I think I have cried more than in my whole freaking life.

My doc juts wants me on synthroid now.Tsh is normal.

I HATE THIS GOD AWFUL DISEASE FROM HELL

so as you can see anyway you go-your screwed.Sorry bad day over here.Just had a shower and lost hunks of hair. :(
Sorry yiu are having such a bad time. I would recommend that you get a complete thyroid panel done before you change meds. Also maybe you can add cytomel.
I think Armour is so much better than synthroid, but every body is different. Good Luck.

By the way, Foxtrot is asking if anyone is from Canada.
Blessings,
I'm still losing hair after 7 1/2 weeks of synthroid 50mcg and 4 weeks of synthroid 75mcg. It seems that it happens in spurts now. Some days are worse than others. So I guess it is getting better because before, I had NO good days. For me, it's like all my other symptoms. Sometimes, I'm just ok. Sometimes I feel like I'm 90 and trying to do a triathalon!
bumblebeepug, I feel for you. Those days are just AWFUL I know.
I agree with Ibis. Get a complete thyroid panel before changing your meds.
Barb